Volume 16, Number 2, April-June 2010
|Page(s)||298 - 326|
|Published online||19 December 2008|
Observability properties of a semi-discrete 1d wave equation derived from a mixed finite element method on nonuniform meshes
Laboratoire de Mathématiques de Versailles, Université de Versailles Saint-Quentin, 45 avenue des États-Unis, 78035 Versailles Cedex, France. firstname.lastname@example.org
Revised: 30 September 2008
The goal of this article is to analyze the observability properties for a space semi-discrete approximation scheme derived from a mixed finite element method of the 1d wave equation on nonuniform meshes. More precisely, we prove that observability properties hold uniformly with respect to the mesh-size under some assumptions, which, roughly, measures the lack of uniformity of the meshes, thus extending the work [Castro and Micu, Numer. Math. 102 (2006) 413–462] to nonuniform meshes. Our results are based on a precise description of the spectrum of the discrete approximation schemes on nonuniform meshes, and the use of Ingham's inequality. We also mention applications to the boundary null controllability of the 1d wave equation, and to stabilization properties for the 1d wave equation. We finally present some applications for the corresponding fully discrete schemes, based on recent articles by the author.
Mathematics Subject Classification: 35L05 / 35P20 / 47A75 / 93B05 / 93B07 / 93B60 / 93D15
Key words: Spectrum / observability / wave equation / semi-discrete systems / controllability / stabilization
© EDP Sciences, SMAI, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.